Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at May 27, 2006, 3:08 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2006, 3:08 PM MDT (21:08 UTC)
- Expired
- May 27, 2006, 6:33 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 272108 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 308 PM MDT SAT MAY 27 2006 WYZ017>019-280200- /O.NEW.KRIW.HW.W.0008.060527T2108Z-060528T0200Z/ WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER... JEFFREY CITY 308 PM MDT SAT MAY 27 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. STRONG SOUTHERLY WIND AT 30 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE THROUGH EARLY EVENING. A PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA AROUND 8 PM...AT WHICH TIME WINDS WILL BECOME WESTERLY AND DECREASE BELOW HIGH WIND THRESHOLDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ AEM
1 follow-up statement
000 WWUS75 KRIW 280033 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 633 PM MDT SAT MAY 27 2006 ...THE HIGH WIND WARNING HAS BEEN CANCELLED... .GUSTY SOUTHERLY WINDS HAVE SWITCHED TO THE WEST EARLY THIS EVENING AS A COLD FRONT HAS SWEPT ACROSS CENTRAL WYOMING. THIS HAS BROUGHT AN END TO THE THREAT OF DAMAGING WIND. WYZ017>019-280145- /O.CAN.KRIW.HW.W.0008.000000T0000Z-060528T0200Z/ WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER... JEFFREY CITY 633 PM MDT SAT MAY 27 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. THE PASSAGE OF A STRONG COLD FRONT HAS DIMINISHED THE GUSTY SOUTHERLY WIND OF EARLIER THIS AFTERNOON. A PEAK WIND SPEED OF 63 MPH WAS RECORDED AT HUNT FIELD IN LANDER AT 211 PM. AT RIVERTON REGIONAL AIRPORT THE OBSERVED PEAK WIND WAS 52 MPH AT 316 PM. IN THE WAKE OF THE COLD FRONT...WEST TO NORTHWEST WIND OF 20 TO 30 MPH WILL BE COMMON UNTIL AROUND MIDNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at May 27, 3:58 AM MDT, 11 hours 10 minutes earlier.
Area forecast discussion, May 27, 3:58 AM MDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 358 AM MDT SAT MAY 27 2006 .SHORT TERM...TODAY THROUGH MONDAY NIGHT AN ACTIVE SHORT TERM IN STORE ACROSS WESTERN AND CENTRAL WYOMING THIS HOLIDAY WEEKEND. CLOUD TOPS CONTINUE TO COOL DRAMATICALLY ACROSS CENTRAL IDAHO THIS MORNING AS A JET STREAK DRIVES A SHORTWAVE OUT OF THE BASE OF A POSITIVELY TILTED TROF. RAIN SHOWERS AS INDICATED BY KPIH 88D...WILL CONTINUE TO SHIFT EAST INTO FAR WESTERN ZONES THIS MORNING AS THE BAROCLINIC BOUNDARY SLIPS EAST. INITIALLY...SNOW LEVELS WILL BE AROUND 10000 FEET THIS MORNING...BUT WILL STEADILY DECREASE AS THE AFTERNOON PROGRESSES. AS A RESULT... PRECIPITATION WILL BEGIN AS RAIN ACROSS MOST LOCATIONS THIS MORNING. BY THIS AFTERNOON...SNOW LEVELS DROP TO AROUND 8000 FEET ACROSS YELLOWSTONE NATIONAL PARK AND THE ABSAROKA MOUNTAINS. THIS LEVEL WILL DESCEND TO THE WESTERN VALLEY FLOORS OVERNIGHT. SNOW AMOUNTS WILL REMAIN LIGHT IN THE WESTERN VALLEYS. HOWEVER...YELLOWSTONE NATIONAL PARK AND THE ABSAROKAS...PARTICULARLY NEAR BEARTOOTH PASS WILL SEE HIGHER AMOUNTS. AT THIS POINT...3 TO 6 INCHES IS ANTICIPATED TO BE THE AVERAGE ACROSS MOST OF YELLOWSTONE NATIONAL PARK...WITH UP TO 9 INCHES IN THE BEARTOOTH MOUNTAINS. ALTHOUGH SNOW ADVISORY THRESHOLD WILL BE MARGINAL...GIVEN THE TIME OF YEAR AND INFLUX OF RECREATIONALISTS INTO NORTHWEST WYOMING...HAVE OPTED TO HOIST A SNOW ADVISORY FOR YELLOWSTONE NATIONAL PARK AND THE ABSAROKA MOUNTAINS. ANOTHER AREA OF CONCERN WILL BE FIRE WEATHER POTENTIAL ACROSS SOUTHERN WYOMING...WHERE POOR RECOVERY THIS MORNING...WILL COMBINE WITH STRONG PREFRONTAL SURFACE WINDS...FOR RED FLAG CONDITIONS. SO... HAVE ALSO ISSUED A RED FLAG WARNING FOR FIRE WEATHER ZONE 277 FROM 10 AM THROUGH 8 PM. THE COLD FRONT WILL PUSH THROUGH THE REMAINDER OF THE FORECAST AREA LATE THIS AFTERNOON THROUGH THIS EVENING. SO... SHOWERS WILL BE POSSIBLE ANYWHERE TONIGHT...HOWEVER BEST CHANCES FOR SIGNIFICANT WILL BE CONFINED TO WEST AND NORTHWESTERN MOUNTAINS. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE AREA ON SUNDAY...AS COLD POOL SWINGS OVERHEAD. SUNDAY WILL BE THE COOLEST DAY OF THE SHORT TERM WITH TEMPERATURES 20 TO 30 DEGREES COLDER THAN WHAT WAS EXPERIENCED THE LAST FEW DAYS. DRIER AIR BEGINS TO WORK INTO THE AREA ON MONDAY...GRADUALLY REDUCING PRECIPITATION CHANCES ACROSS THE CWFA...WITH ONLY SLIGHT CHANCE IN MOUNTAIN LOCATIONS. LONG TERM...TUESDAY THROUGH SATURDAY TROUGH AXIS REMAINS TO OUR WEST TO START THE MEDIUM RANGE PERIOD WITH THE MODELS VARYING ON WHETHER THERE WILL BE ONE OR TWO SHORTWAVES THAT MOVE THROUGH THE AREA TUESDAY INTO WEDNESDAY BEFORE RIDGING STARTS TO DEVELOP. WILL HIT TUESDAY THE HARDEST STILL BUT WILL ADD MORE COVERAGE TO WEDNESDAYS FORECAST. HAVE EXPANDED THE CHANCE POPS ON TUESDAY TO INCLUDE ALL THE WESTERN AND NORTHERN MOUNTAINS...FOOTHILL LOCATIONS AND ADJACENT LOWER ELEVATIONS IN A FEW SPOTS. IF THE ECMWF IDEA VERIFIES BETTER...WE MAY NEED TO INCREASE OUR WEDNESDAY THUNDERSTORM COVERAGE. RIDGING IS STILL FORECAST TO BUILD IN THURSDAY THROUGH THE WEEKEND WITH WARMING TEMPERATURES...ESPECIALLY FRIDAY INTO SATURDAY. WILL KEEP THIS ENTIRE PERIOD DRY AND WAIT TO SEE IF EVENTUAL MOISTURE TRIES TO SNEAK UP AROUND THE PERIPHERY OF THE RIDGE. && .RIW WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY IN EFFECT FROM NOON TODAY THROUGH 6 AM SUNDAY FOR ZONES 1>2. RED FLAG WARNING IN EFFECT FROM 10 AM TODAY THROUGH 8 PM THIS EVENING FOR FIRE WEATHER ZONE 277. && SHORT TERM...HAHN LONG TERM...SKRBAC
Hazardous weather outlook, May 27, 4:02 AM MDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMISSION NATIONAL WEATHER SERVICE RIVERTON WY 402 AM MDT SAT MAY 27 2006 WYZ001>020-022>030-281100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 402 AM MDT SAT MAY 27 2006 ...SNOW ADVISORY IN EFFECT FOR THE NORTHWEST MOUNTAINS THIS AFTERNOON THROUGH TONIGHT... ...RED FLAG WARNING IN EFFECT FOR SOUTHERN WYOMING LATE THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE STATE TODAY AND TONIGHT. SHOWERS AND A FEW THUNDERSTORMS WILL BE ON THE INCREASE ACROSS WESTERN WYOMING TODAY...SPREADING INTO CENTRAL WYOMING TONIGHT. INITIALLY SNOW LEVELS WILL BE AROUND 10000 FEET. HOWEVER...SNOW LEVELS WILL DESCEND THROUGH THE DAY. VERY LITTLE SNOW ACCUMULATION IS ANTICIPATED IN THE JACKSON AND STAR VALLEYS WITH UP TO AN INCH OR TWO ON GRASSY SURFACES. HOWEVER...3 TO 6 INCHES ARE POSSIBLE ACROSS YELLOWSTONE NATIONAL PARK...WITH UP TO 9 INCHES ON BEARTOOTH PASS. TEMPERATURES WILL COOL DRAMATICALLY TONIGHT AND SUNDAY...WITH SUNDAY HIGH TEMPERATURES 20 TO 30 DEGREES COOLER THAN THIS PAST WEEK. IN ADDITION...VERY LOW RELATIVE HUMIDITIES AND STRONG SOUTH WINDS WILL BE PRESENT ACROSS SOUTHERN WYOMING TODAY. THIS WILL RESULT IN THE POSSIBILITY FOR EXTREME FIRE CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY AND SUNDAY NIGHT. THE MAIN HAZARDS FROM THIS ACTIVITY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW REPORTS TODAY AND TONIGHT. THANK YOU. HAHN
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:08 AM MDT | Snow Advisory | RIW | Fremont, Hot Springs, Park, Teton | 23 hr |
| May 27, 3:13 AM MDT | Red Flag Warning | RIW | Sweetwater | 15 hr |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.